Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS La Crosse, WI

June 29, 2021Buffalo County, Clark County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Jun 29, 2021, 1:31 PM CDT for Buffalo County, Clark County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 1:31 PM CDT (18:31 UTC)
Expired
Jun 29, 2021, 2:30 PM CDT
In force
59 min
Issued by
NWS La Crosse, WI

Counties Buffalo County, WI, Clark County, WI

The radar

The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS83 KARX 291831
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
131 PM CDT Tue Jun 29 2021

WIZ029-032>034-291930-
Buffalo-Jackson-Trempealeau-Clark-
131 PM CDT Tue Jun 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF WESTERN 
WISCONSIN...

At 129 PM CDT, radar indicated a line of thunderstorms from near 
Alma to Medford, moving east at 50 mph.

Winds in excess of 30 mph are possible with these storms along with 
frequent lightning. If you have outdoor plans over the next several 
hours, have an option to move indoors or a good shelter.

Locations impacted include...
Neillsville, Whitehall, Osseo, Thorp, Independence, Loyal, Strum, 
Greenwood, Owen, Price, Humbird, Hatfield, Longwood, Eleva, 
Northfield and Merrillan.


LAT...LON 4503 9032 4434 9032 4432 9190 4460 9149
      4460 9092 4499 9091
TIME...MOT...LOC 1829Z 250DEG 51KT 4501 9033 4448 9136 

$$

Shea

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:35 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 29, 12:35 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1235 PM CDT Tue Jun 29 2021

.SHORT TERM...(Today through Wednesday)
Issued at 303 AM CDT Tue Jun 29 2021

Areas of showers and isolated storms continued to lift northeast
early this morning across the area ahead of an upper trough
approaching from western MN. The trough will slowly pass across the
northern Great Lakes today into this evening which will result in
continued chances for scattered showers and storms. The
environment will remain quite moist, with pwats up to 1.75 inches.
While widespread heavy rain is not anticipated, localized areas
could receive 1 to 2+ inches where repeated storms occur, and the
HREF ensemble max rainfall generally shows this potential across
the area. MLCAPE will be fairly modest, perhaps up to around 1000
J/kg this afternoon, but 30-40 kt mid-level flow ahead of the
upper level trough could promote diurnal storm organization with
strong, gusty winds the primary threat. Small hail is possible,
but lapse rates will be fairly weak. Drier air will gradually work
in overnight as weak high pressure builds in with diminishing
shower and storm chances. Wednesday looks predominantly dry under
high pressure, although an isolated shower or storm couldn't be
ruled out. Upper level support will be minimal and forecast
soundings show a skinny CAPE profile. Seasonable temps in the 70s
to low 80s are expected today, limited somewhat by cloud cover,
warming into the 80s for most on Wednesday, and possibly nearing
90 in the the typical warmer valley locations.

.LONG TERM...(Wednesday night through Monday)
Issued at 303 AM CDT Tue Jun 29 2021

Another shortwave trough will drop south across the western Great
Lakes Wednesday night which could help foster a few showers or
storms, particularly east of the MS River. Heading into the
weekend, there is gradually increasing consensus among the
EPS/GEFS ensemble members that the upper low to the east across
the Great Lakes will remain progressive enough and far enough east
to keep rain chances low for the weekend. Will have to keep an eye
on trends, as models have shown significant variability in this
evolution. However, the more progressive solution would favor
warming temps through the weekend into early next week as the
upper level ridge slowly shifts east and gradually flattens
following slight cooling late this work week under the influence
of the amplifying upper trough to the east. Some rain chances
could return by early next with the deamplification of the upper
level flow pattern, but predictability of any shortwave troughs is
low at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1235 PM CDT Tue Jun 29 2021

Area has a mix of MVFR and VFR ceilings at moment as short wave wave
rotates out of central Minnesota into the northern half of
Wisconsin. Also watching development of convection closely but
stronger storms expected to stay north and south of the Interstate
90 corridor at least for short term. Widely scattered nature of
storms through the afternoon should have brief impacts if they pass
near airfields.

As this wave exits the area should see diurnal driven cloud field
fade this evening leading to VFR conditions into Wednesday. Will
need to watch for localized fog development but not confident enough
to include in TAF sites at this time. More diurnal cumulus expected
Wednesday as well.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...JM
LONG TERM...JM
AVIATION...Shea
Hazardous weather outlook, Jun 29, 3:21 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
321 AM CDT Tue Jun 29 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-301200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
321 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible today. Although organized
severe weather is not expected, strong winds, small hail, and
locally heavy rainfall may accompany any storms, especially this
afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated storms remain possible Wednesday into Thursday but severe
weather is unlikely.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 29, 8:09 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
809 AM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     HEAVY RAIN       6 W GOODRICH            45.15N 90.20W
06/29/2021  M1.40 INCH       TAYLOR             WI   PUBLIC

&&
Local storm report, Jun 29, 12:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1228 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            6 N PRAIRIE DU CHIEN    43.12N 91.14W
06/29/2021                   CRAWFORD           WI   LAW ENFORCEMENT

            ABOUT A FOOT OF WATER REPORTED ON PART OF
            HWY 35 NEAR COUNTY ROAD N.

&&
Special weather statement, Jun 29, 1:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
131 PM CDT Tue Jun 29 2021

WIZ029-032>034-291930-
Buffalo-Jackson-Trempealeau-Clark-
131 PM CDT Tue Jun 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF WESTERN
WISCONSIN...

At 129 PM CDT, radar indicated a line of thunderstorms from near
Alma to Medford, moving east at 50 mph.

Winds in excess of 30 mph are possible with these storms along with
frequent lightning. If you have outdoor plans over the next several
hours, have an option to move indoors or a good shelter.

Locations impacted include...
Neillsville, Whitehall, Osseo, Thorp, Independence, Loyal, Strum,
Greenwood, Owen, Price, Humbird, Hatfield, Longwood, Eleva,
Northfield and Merrillan.

LAT...LON 4503 9032 4434 9032 4432 9190 4460 9149
      4460 9092 4499 9091
TIME...MOT...LOC 1829Z 250DEG 51KT 4501 9033 4448 9136

Shea

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:28 PM CDTAreal Flood AdvisoryARXCrawford53 min
Jun 29, 1:21 PM CDTFlash Flood WarningARXCrawford3 hr
Jun 29, 2:29 PM CDTSpecial Weather StatementARXClark31 min
Jun 29, 3:22 PM CDTAreal Flood AdvisoryARXCrawford68 min
Jun 29, 3:25 PM CDTTornado WarningARXCrawford65 min
Jun 29, 4:29 PM CDTSpecial Weather StatementARXLa Crosse31 min
Jun 29, 4:59 PM CDTSpecial Weather StatementARXLa Crosse, Monroe61 min
Jun 29, 5:50 PM CDTSpecial Weather StatementARXJuneau55 min
Jun 29, 2:50 PM CDTSpecial Weather StatementARXAllamakee40 min
Jun 29, 3:54 PM CDTSpecial Weather StatementARXWinona36 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.